# SDR CA080911005

- Difficulty date: September 11, 2008
- Submitted: November 3, 2008
- Operation: General aviation
- Make and model: Boeing 727247
- Aircraft time: 66,426 hours
- Engine: Pwa JT8D15
- System (JASC): 7920 · Engine Oil Distribution (Airframe Furnished)
- Part: O-Ring
- Part number: 443330
- Condition: Leaking
- Location: Gearbox Oil
- Stage of operation: CL
- How discovered: O
- Nature of condition: K, J
- Precautionary procedure: E

## Discrepancy

(CAN) WHILE CLIMBING OUT, NOTICED ENG NR 1 OIL QUANTITY INDICATOR SLOWLY DECREASING, QUANTITY  WAS 1 GALLON AT TOP OF CLIMB. AT MID POINT, QUANTITY DECREASED TOWARD ZERO. ENGINE SHUTDOWN DRILL AND CHECK LIST COMPLETED.  ENGINE  WINDMILLING SUPPLEMENT COMPLETED PRIOR TO DESCENT.  ALL OTHER ENGINE INDICATIONS NORMAL PRIOR TO SHUTDOWN.  OPENED COWLING ON NR 1 ENG, CHECKED FOR OIL LEAK, NOTHING OBVIOUS, ADDED 12 QUARTS OF OIL IAW MM  12-13-001-2.  NR 1 ENG RUN AT IDLE TO LEAK CHECK,  SIGNIFICANT OIL LEAK FROM GEARBOX TO OIL  COOLER TUBE. FOUND OIL LINE HAD TENSION ON IT WHEN REMOVING TUBE. SEAL SPLIT AND REAR PIECE MISSING.  PROCURED SEAL P/N 443330 (REV.A).  CPN 0043234 INSTALLED SEAL AND REPOSITIONED TUBE, REMOVED PRE-LOAD IAW MM 79-20-001-4.  NR 1 ENG GROUND RUN AT IDLE FOR LEAK CHECK, NO LEAKS, NR 1 ENG. COWLED. ACFT OK TO CONTINUE.
